Alert archive / Nevada / River Flood Warnings in 2017

River Flood Warning 16, NWS Elko, NV

March 9, 2017Humboldt County, Nevada

NWS Elko, NV issued this river flood warning at Mar 9, 2017, 6:29 PM PST for Humboldt County, Nevada. It took effect at Mar 9, 2017, 8:24 PM PST. It was in force for 9 days.

The area

The outline as issued.

The facts

Issued
Mar 9, 2017, 6:29 PM PST (02:29 UTC)
In effect from
Mar 9, 2017, 8:24 PM PST
Expired
Mar 18, 2017, 1:00 PM PDT
In force
9 days
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
Minor

County Humboldt County, NV

The radar

The Elko radar (KLRX), 92 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Martin Creek near Paradise Valley (MARN2). The gauge peaked at 4.73 ft at Mar 11, 2017, 10:00 PM PST.

actionminormoderate24603/1003/1103/1203/1303/1403/1503/1603/1703/1803/19
Action stage
5 ft
Minor stage
5.5 ft
Moderate stage
6.5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10329500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

132 
WGUS45 KLKN 100229
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
629 PM PST THU MAR 9 2017

...The National Weather Service in Elko has issued a Flood Warning 
for the following rivers in Nevada... 

Martin Creek Near Paradise Valley affecting Humboldt County
For the Martin Creek, including Paradise Valley, Minor flooding is 
forecast.

...Martin Creek is rising...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Fri    Sat    Sun

Martin Creek
  Paradise Valley   5.0    4.0 Thu 06 PM    6.2    6.2    6.3

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to noaa weather radio...

&&

NVC013-110229-
/O.NEW.KLKN.FL.W.0016.170310T0424Z-170314T0033Z/
/MARN2.1.ER.170310T0424Z.170314T0700Z.000000T0000Z.UU/
629 PM PST THU MAR 9 2017

The National Weather Service in Elko has issued a 

* Flood Warning for 
  Martin Creek Near Paradise Valley.
* until Monday afternoon...Or until the warning is cancelled.
* At  6:00 PM Thursday the stage was 4.0 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening.
* The river has a diurnal fluctuation, peaking in the late
  evening hours and reaching its lowest point in the late
  afternoon. 
* Impact...at 6.5 feet...Moderate flooding occurs.

&&
 
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753

$$

LW
6 follow-up statements
084 
WGUS85 KLKN 130429
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
929 PM PDT SUN MAR 12 2017

For the Martin Creek, including Paradise Valley, Minor flooding is 
forecast.

 ...Minor flooding along Martin Creek and downstream interests...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Mon    Tue    Wed

Martin Creek
  Paradise Valley   5.0    4.8 Sun 09 PM    5.2    5.2    4.5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to noaa weather radio...

&&

NVC013-140429-
/O.EXT.KLKN.FL.W.0016.000000T0000Z-170315T2200Z/
/MARN2.1.ER.170312T0435Z.170314T0600Z.170315T1000Z.UU/
929 PM PDT SUN MAR 12 2017

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  Martin Creek Near Paradise Valley.
* until Wednesday afternoon.
* At  9:00 PM Sunday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late evening and 
  continue to rise to near 5.2 feet. The 
  river will fall below flood stage by Wednesday morning.
* Impact...at 5.0 feet...Flood stage; minor flooding.

&&
 
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753

$$

LW
303 
WGUS85 KLKN 130437 CCA
FLSLKN
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
929 PM PDT SUN MAR 12 2017

For the Martin Creek, including Paradise Valley, Minor flooding is 
forecast.

 ...Minor flooding along Martin Creek and downstream interests...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Mon    Tue    Wed

Martin Creek
  Paradise Valley   5.0    4.8 Sun 09 PM    5.2    5.2    4.5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to noaa weather radio...

&&

NVC013-140429-
/O.COR.KLKN.FL.W.0016.000000T0000Z-170315T2200Z/
/MARN2.1.ER.170312T0435Z.170314T0600Z.170315T1000Z.UU/
929 PM PDT SUN MAR 12 2017

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  Martin Creek Near Paradise Valley.
* until Wednesday afternoon.
* At  9:00 PM Sunday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Monday late evening and 
  continue to rise to near 5.2 feet. The 
  river will fall below flood stage by Wednesday morning.
* Impact...at 5.0 feet...Flood stage; minor flooding.

&&
 
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753

$$

LW
247 
WGUS85 KLKN 141040
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
340 AM PDT TUE MAR 14 2017

For the Martin Creek, including Paradise Valley, Minor flooding is 
forecast.

 ...insert basis section here!!!...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Wed    Thu    Fri

Martin Creek
  Paradise Valley   5.0    4.8 Tue 03 AM    5.2    4.9    4.4

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to noaa weather radio...

&&

NVC013-151040-
/O.EXT.KLKN.FL.W.0016.000000T0000Z-170316T1800Z/
/MARN2.1.ER.170312T0435Z.170315T0500Z.170316T0600Z.UU/
340 AM PDT TUE MAR 14 2017

...Flood Warning extended until Thursday morning...The Flood Warning 
continues for
  The Martin Creek Near Paradise Valley.
* until Thursday morning.
* At  3:00 AM Tuesday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early this morning and 
  continue to rise to near 5.2 feet by tonight.the river will fall 
  below flood stage by tomorrow late evening.
* Impact...at 5.0 feet...Flood stage; minor flooding.

&&
 
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753

$$
081 
WGUS85 KLKN 150046 CCA
FLSLKN
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
340 AM PDT TUE MAR 14 2017

For Martin Creek, including Paradise Valley, Minor flooding is 
forecast.

...Martin Creek continues to run high in the evening...

                    FLD    OBSERVED         FORECAST 8PM
LOCATION            STG   STG DAY  TIME    Tue    Wed    Thu

Martin Creek
  Paradise Valley   5.0    4.1 Tue 05 PM   5.3    5.2    4.7

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to noaa weather radio...

&&

NVC013-151040-
/O.COR.KLKN.FL.W.0016.000000T0000Z-170316T1800Z/
/MARN2.1.ER.170312T0435Z.170315T0500Z.170316T0600Z.UU/
340 AM PDT TUE MAR 14 2017

...Flood Warning extended until Thursday morning...The Flood Warning 
continues for
  Martin Creek Near Paradise Valley.
* until Thursday morning.
* At  3:00 AM Tuesday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early this morning and 
  continue to rise to near 5.2 feet by tonight.the river will fall 
  below flood stage by tomorrow late evening.
* Impact...at 5.0 feet...Flood stage; minor flooding.

&&
 
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753

$$

LW
613 
WGUS85 KLKN 161727
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1027 AM PDT THU MAR 16 2017

For Martin Creek, including Paradise Valley, Minor flooding is 
forecast.

 ...Martin Creek continues to reach flood stage each night...

Martin Creek continues to spike to flood stage each evening and
drop below flood stage during the day. Minor flooding is expected
to last into the weekend.

                    FLD    OBSERVED         FORECAST 8PM
LOCATION            STG   STG DAY  TIME    Thu   Fri    Sat

Martin Creek
  Paradise Valley   5.0    4.8 Thu 10 AM   5.1   5.2    5.3

NVC013-171727-
/O.EXT.KLKN.FL.W.0016.000000T0000Z-170319T1622Z/
/MARN2.1.ER.170312T0435Z.170319T0400Z.170319T0422Z.UU/
1027 AM PDT THU MAR 16 2017

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  Martin Creek Near Paradise Valley.
* until Sunday morning.
* At 10:00 AM Thursday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage each evening.
* Impact...at 5.0 feet...Flood stage; minor flooding.

&&
 
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753

$$

LW
030 
WGUS85 KLKN 172209
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
309 PM PDT FRI MAR 17 2017

For the Martin Creek, including Paradise Valley, Minor flooding is 
forecast.

Martin Creek is expected to spike this evening up to a level just 
above minor flood stage. The river will then recede back below 
flood stage later tonight into Saturday morning.  


                    FLD      OBSERVED         FORECAST 8PM
LOCATION            STG    STG  DAY   TIME        Fri    

Martin Creek
  Paradise Valley   5.0    4.5  Fri  02 PM        5.1    

NVC013-182000-
/O.EXT.KLKN.FL.W.0016.000000T0000Z-170318T2000Z/
/MARN2.1.ER.170312T0435Z.170317T0615Z.170318T0800Z.UU/
309 PM PDT FRI MAR 17 2017

The Flood Warning continues for
  The Martin Creek Near Paradise Valley.
* Until Saturday afternoon.
* At  2:00 PM Friday the stage was 4.5 feet.
* Flood stage is 5.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tonight.
* Impact...at 5.0 feet...Flood stage; minor flooding.

&&
 
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753

$$

JR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Mar 9, 2:31 PM PST, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 9, 2:31 PM PST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Elko NV
231 PM PST Thu Mar 9 2017

.SYNOPSIS...With the exception of a few light showers over far
northern Nevada through Friday, drier conditions will dominate
the region through the weekend, along with warming temperatures.

&&

.SHORT TERM...Tonight through Saturday. Warm dry. Exception will
be far northern Nevada with warm and slight chance for very light
valley rain and mountain snows. Warming trend. Models differ on
how much warming through Saturday so split the difference with a
modest warming trend. Winds light under a flat ridge with loose
geothermal gradient aloft.

.LONG TERM...Saturday night through next Thursday. Pacific ridge
will continue to strengthen allowing for dry and pleasant
conditions to continue through the the middle part of the week.
Temperatures will be above normal and will reach the 60s and even
the lower 70s in the lower valleys, well above normal. Lows will
struggle to fall below freezing through Thursday. Models show the
ridge axis shifting eastward Tuesday allowing some moisture
intrusion via southwest flow along with an accompanying trough
into the CWA Tuesday and Wednesday. Another Pacific Northwest
system is expected to bring additional moisture to far northern
Nevada Thursday. However, precip amounts appear to be minimal with
prolonged, mainly dry period coming up for next week.

&&

.AVIATION...Expect increasing cloud cover across the northern half
of the state through tonight and Friday as a weak disturbance
moves through the region. A few light rain showers could occur
Friday morning and afternoon at KEKO and KWMC but overall VFR
conditions are expected to be maintained. VFR conditions are
expected at KTPH and KELY through Friday.

&&

.HYDROLOGY...The flood surge on the Lower Humboldt River is slowly
making its way down between Winnemucca and the Pershing County
line. Flood warnings will likely remain in effect for a few more
days until the flood crest moves out of Humboldt County.

Note...there will be a strong warming trend over the coming week,
with highs generally in the 60s, and possibly low 70s in some
locations. This will result in a quicker rate of mountain snow
melt. Minimum temperatures will only slow the melting process as
many places will remain above freezing at night. Smaller creeks
such as Lamoille coming out of the Ruby Mountains, and Martin
Creek coming out of the Santa Rosa Mountains (north of Winnemucca)
will likely see flashy diurnal surges as a result of well above
normal afternoon temperatures. At this time no new flooding is
expected, just elevated flows.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

98/93/93

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:58 PM PSTAreal Flood AdvisoryLKNHumboldt4 days

Nearby

River Flood Warnings in Nevada, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.